MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX ST MESH; SURGICAL MESH
Catalog Number 1200710
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the mesh was not hydrated prior to placement.Photos of a laparoscopic procedure were provided; the photos show the mesh intraoperatively saturated with body fluid and is rolled/folded up.Another photo shows cut mesh outside of the body and is saturated with blood/body fluid.It cannot be determined through review of the photos if the st coating has separated from the mesh as reported.Based on the images provided and event as reported root cause is the result of not hydrating the mesh prior to use.It is known that when an st coated mesh that is not hydrated prior to use is introduced into the body portions of the st coating will become hydrated by body fluid resulting in the hydrated coating sticking to the coating that is not hydrated and can cause the issue reported by the user.Review of manufacturing records confirms product was manufactured to specification.Per the instructions-for-use, supplied with the device, ¿phasix st mesh should be hydrated in saline for no more than 1-3 seconds just prior to laparoscopic placement.To protect the resorbable coating during laparoscopic mesh insertion, insert the prosthesis through the trocar using a rigid instrument, such as non-serrated, 5 mm forceps; do not force the prosthesis through trocar.If phasix st mesh is hydrated longer than 3 seconds and/or does not easily deploy down the trocar, replace trocar and retry with the next available larger sized trocar.Not returned.
 
Event or Problem Description
As reported a phasix st mesh was cut for a procedure, was entered into a completely dry cavity, once in the cavity it came into contact with blood and was moistened with the same blood from the patient and the saline solution that was in the cavity from a previous wash were the only two solutions that were in the cavity.Once the mesh was moistened it completely folded and fixation was impossible.The mesh was removed as the hydrogel came off and the mesh became bent.There was no reported patient injury.

Brand Name
PHASIX ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16911589
Report Number1213643-2023-00189
Device Sequence Number20337758
Product Code OWT
UDI-Device Identifier00801741095337
UDI-Public(01)00801741095337
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K143380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Catalogue Number1200710
Device Lot NumberHUGV1577
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2023
Initial Report FDA Received Date05/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown